Alert archive / Washington / Wind Advisories in 2013

Wind Advisory 9, NWS Pendleton, OR

April 10, 20137 counties in Washington; 6 counties in Oregon

NWS Pendleton, OR issued this wind advisory at Apr 10, 2013, 3:33 AM PDT for 7 counties in Washington; 6 counties in Oregon. It took effect at Apr 10, 2013, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2013, 3:33 AM PDT (10:33 UTC)
In effect from
Apr 10, 2013, 11:00 AM PDT
Expired
Apr 10, 2013, 8:00 PM PDT
In force
9 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 77 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 10.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2013-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2013-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WWUS76 KPDT 101033
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
333 AM PDT WED APR 10 2013

...VERY WINDY IN THE KITTITAS VALLEY THIS AFTERNOON...

.A COLD FRONT WILL CAUSE WINDS TO INCREASE THIS AFTERNOON WITH VERY
WINDY CONDITIONS PERSISTING THROUGH THIS EVENING.

WAZ026-102200-
/O.NEW.KPDT.WI.Y.0009.130410T1800Z-130411T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
333 AM PDT WED APR 10 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING. 

* TIMING: WINDS WILL BEGIN INCREASING AROUND MIDDAY...BECOMING
  VERY WINDY THIS AFTERNOON AND EVENING.

* WINDS: NORTHWEST 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: MINOR PROPERTY DAMAGE IS POSSIBLE WITH STRONGEST GUSTS.
  LOOSE OBJECTS MAY BE PICKED UP AND CAUSE A HAZARD. DRIVERS OF
  HIGH PROFILE VEHICLES MAY EXPERIENCE HAZARDOUS DRIVING
  CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
3 follow-up statements
230 
WWUS76 KPDT 102019
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
119 PM PDT WED APR 10 2013

...VERY WINDY IN THE KITTITAS VALLEY THIS AFTERNOON...

.A TIGHT PRESSURE GRADIENT BEHIND A COLD FRONT WILL CAUSE WINDS
TO INCREASE THIS AFTERNOON...WITH VERY WINDY CONDITIONS
PERSISTING THROUGH THIS EVENING.

WAZ026-110300-
/O.CON.KPDT.WI.Y.0009.000000T0000Z-130411T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
119 PM PDT WED APR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...
  BECOMING VERY WINDY LATE THIS AFTERNOON AND EARLY EVENING.

* WINDS: NORTHWEST 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: MINOR PROPERTY DAMAGE IS POSSIBLE WITH STRONGEST GUSTS.
  LOOSE OBJECTS MAY BECOME AIRBORNE. DRIVERS OF HIGH PROFILE
  VEHICLES MAY EXPERIENCE HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
999 
WWUS76 KPDT 102353
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
453 PM PDT WED APR 10 2013

...VERY WINDY ACROSS SOUTH CENTRAL WASHINGTON AND CENTRAL AND
NORTHEAST OREGON THROUGH THIS EVENING...

.A TIGHT PRESSURE GRADIENT BEHIND A COLD FRONT HAS CAUSED WINDS TO
INCREASE THIS AFTERNOON...WITH VERY WINDY CONDITIONS PERSISTING
THROUGH THIS EVENING.

ORZ041-042-044-507-508-WAZ024-027>029-521-110300-
/O.EXA.KPDT.WI.Y.0009.000000T0000Z-130411T0300Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...WHITE SALMON...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...
CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...
WALLA WALLA...BICKLETON...GOLDENDALE
453 PM PDT WED APR 10 2013

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING: WINDS HAVE INCREASED TO 30 TO 40 MPH WITH GUSTS TO 50
  MPH. VERY WINDY CONDITIONS WILL CONTINUE THROUGH SUNSET THEN
  DECREASE OVERNIGHT.

* WINDS: SOUTHWEST TO WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: LOCAL BLOWING DUST IS EXPECTED...MAINLY NEAR NEWLY
  PLOWED FIELDS. LOOSE OBJECTS MAY BECOME AIRBORNE. DRIVERS OF
  HIGH PROFILE VEHICLES MAY EXPERIENCE SUDDEN WIND GUSTS AND
  STRONG CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

WAZ026-110300-
/O.CON.KPDT.WI.Y.0009.000000T0000Z-130411T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
453 PM PDT WED APR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING: IT WILL REMAIN VERY WINDY THROUGH EARLY EVENING.

* WINDS: NORTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: MINOR PROPERTY DAMAGE IS POSSIBLE WITH STRONGEST GUSTS.
  LOOSE OBJECTS MAY BECOME AIRBORNE. DRIVERS ALONG INTERSTATE 90
  WILL EXPERIENCE SUDDEN AND STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
285 
WWUS76 KPDT 110248
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
748 PM PDT WED APR 10 2013


WAZ026-110400-
/O.EXP.KPDT.WI.Y.0009.000000T0000Z-130411T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
748 PM PDT WED APR 10 2013

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WINDS ARE GRADUALLY DECREASING IN THE KITTITAS VALLEY AND WILL
CONTINUE TO DECREASE OVERNIGHT. THE WIND ADVISORY IS NO LONGER IN
EFFECT. 

$$

ORZ041-042-044-507-508-WAZ024-027>029-521-110400-
/O.EXP.KPDT.WI.Y.0009.000000T0000Z-130411T0300Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...WHITE SALMON...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...
CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...
WALLA WALLA...BICKLETON...GOLDENDALE
748 PM PDT WED APR 10 2013

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WINDS ARE GRADUALLY DECREASING THIS EVENING AND WILL CONTINUE TO
DECREASE OVERNIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Apr 10, 2:38 AM PDT, 55 minutes earlier.

Area forecast discussion, Apr 10, 2:38 AM PDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
238 AM PDT WED APR 10 2013

.SHORT TERM...TODAY THROUGH FRIDAY...A COLD FRONT WILL MOVE THROUGH
THE AREA TODAY...YET SOUTHWEST FLOW AHEAD OF THE FRONT WILL ALLOW
TEMPERATURES TO WARM INTO THE 60S. RAIN WILL REACH THE CASCADES
LATER THIS MORNING...THEN SPREAD EASTWARD WITH THE FRONT THIS
AFTERNOON. A STRONG SHORTWAVE WILL ALSO ACCOMPANY THE FRONT...WHICH
WILL CAUSE BREEZY TO WINDY CONDITIONS THROUGH EARLY EVENING.
WESTERLY WINDS WILL INCREASE TO 20-30 MPH WITH STRONGER GUSTS. THE
STRONGEST WINDS WILL OCCUR AS THE FRONT PASSES. IN THE KITTITAS
VALLEY...SUSTAINED WINDS COULD EXCEED 30 MPH AND A WIND ADVISORY
WILL BE IN EFFECT THROUGH 8 PM. THIS FRONT WILL ALSO CREATE SOME
MARGINAL INSTABILITY SO THERE IS A SLIGHT CHANCE OF THUNDERSTORMS
FROM THE BLUE MOUNTAINS EASTWARD. THE FRONT WILL PASS QUICKLY AND
EXIT THE AREA BY LATE EVENING. UPSLOPE FLOW WILL THEN KEEP SHOWERS
GOING OVER THE MOUNTAINS THROUGH THE NIGHT. SHOWERS WILL TAPER OFF
ON THURSDAY AFTERNOON AS HIGH PRESSURE AND DRIER AIR RETURN. MILD
CONDITIONS CAN BE EXPECTED ON THURSDAY BUT AFTERNOON WINDS WILL BE
BREEZY DUE TO TIGHT SURFACE PRESSURE GRADIENTS. FRIDAY WILL ALSO BE
MILD...BUT WITH LIGHTER WINDS. THE NEXT WEATHER SYSTEM MAY BEGIN
SENDING SHOWERS OVER THE WASHINGTON CASCADES ON FRIDAY AFTERNOON.
TRIMARCO

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. A FAIRLY ACTIVE WEATHER
PATTERN WILL BE OVER THE REGION DURING THE EXTENDED.  A LARGE AREA
OF LOW PRESSURE MOVE INTO SOUTH BRITISH COLUMBIA ON FRIDAY NIGHT
AND SATURDAY WITH FRONT CROSSING THE AREA. THERE SHOULD BE SCATTERED
PRECIPITATION BUT STRONG WINDS ON SATURDAY.  WE ARE EXPECTED TO
REMAIN IN A FAST NORTHWEST FLOW WITH AN BROAD AREA OF LOW PRESSURE
DROPPING SOUTH OVER MUCH OF THE PACIFIC NORTHWEST SUNDAY THROUGH
TUESDAY.  THIS SYSTEM WILL USHER IN SOME UNSEASONABLE COLD AIR
THROUGH THE PERIOD WITH SHOWERY CONDITIONS. 93

&&

.AVIATION...06Z TAFS...VFR CONDITIONS TO PREVAIL OVER NEXT 24
HOURS...INCREASING MID AND HIGH CLOUDS OVERNIGHT WILL GRADUALLY
LOWER TO AROUND 7000 FEET AGL BY MORNING. EXPECT SCATTERED SHOWERS
ON WEDNESDAY WITH CEILINGS 4-6 THOUSAND FEET AGL AS A COLD FRONT
SWEEPS THROUGH THE REGION FOLLOWED BY CLEARING LATE AFTERNOON AND
EVENING. WINDS WILL INCREASE SUBSTANTIALLY AFTER 18Z FROM THE WEST
AT 15 TO 25 KT WITH HIGHER GUSTS DUE TO THE FRONTAL PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  65  37  60  34 /  80  30  10   0
ALW  65  40  62  36 /  90  40  10   0
PSC  70  38  66  35 /  70   0   0   0
YKM  66  36  63  33 /  20   0   0   0
HRI  67  39  64  33 /  70  10   0   0
ELN  61  36  59  32 /  20  10   0   0
RDM  62  27  58  26 /  30  10   0   0
LGD  62  34  56  28 /  80  70  10  10
GCD  61  30  56  27 /  60  50  10   0
DLS  64  41  62  34 /  40  10  10   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING
     WAZ026.

&&

THREAT INDEX
TODAY : YELLOW
THURSDAY : GREEN
FRIDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

82/93/93

Nearby

Wind Advisories in Washington, 2013Wind Advisories in Oregon, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.